Medical questions & health advice by board certified doctors
"Will I have withdraw cutting back 1/2 mg of percocet a week? "
Female 65 years old. Been on drug 2 years. Now taking 30 mg
Thanks for your question, but I'm not sure that I have the doses correct. I recommend you discuss your question with your doctor. If a person is taking only 0.5 mg of percocet (the number being usually used to describe the narcotic portion of the drug), it is not likely that most people would suffer withdrawal. This, however, would not be a normal dose of this medication, as the tabs usually come in 5mg doses (with 325 mg of acetaminophen added as the second number on the prescription). Taking 30 mg daily of this medication is more likely to result in some symptoms when you stop taking the medication. For that reason, your doctor may recommend tapering down on the medication until you have reached a lower dose. This will depend in large part on the other medications that you may be on and your overall health, which your doctor will know best. This can be done over a few days as per your doctor's recommendations, and will offer you the best chance of remaining well as you come off of the pills. In most cases, doctors prefer to help their patients get off of as many medications as safely possible. Again, please speak with your doctor.
Need more info?See a primary care-doctor today
Zocdoc Answers is for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.